MAUDE Adverse Event Report: HITACHI,LTD. PROBEAT-FR; PROTON BEAM THERAPY SYSTEM

HITACHI,LTD. PROBEAT-FR; PROTON BEAM THERAPY SYSTEM
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
During patient setup for proton therapy, after cbct imaging, the hmi displayed coordinates matched the planned values; however, a positional deviation of approximately 3 cm in the x-axis was confirmed using a laser marker.This discrepancy was resolved after re-performing the setup and verifying with pias 2d-2d matching mode.No patient injury occurred, and treatment proceeded normally after correction.A software anomaly in the patient positioning system (pps) may cause a mismatch between the commanded error correction parameter flag in the command data and the commanded error correction parameter flag in the command data of the couch controller, resulting in unintended positional deviation while the hmi continues to display the planned coordinates.The investigation suggests that the error-correction parameter may fail to be applied as intended at a rate of (b)(4) occurrences out of approximately (b)(4) operations (reproduction probability of about (b)(4)).In case where treatment begins without patient position verification after a software anomaly occurs in the pps, there is a risk of delivering radiation to non-target tissue, potentially causing serious injury.The incident was reported on december 5, 2025, and logs were reviewed immediately.No health injury has been reported.While the events observed do not currently present an unreasonable risk of substantial harm to public health, we determined that this is a 30-day reportable malfunction due to a potential risk that may arise when the operator does not follow the operating manual and skips the required x-ray-based patient position verification, which could allow a positioning mismatch to go undetected.At this time, no service bulletin has been issued and no user training has been conducted; these will be prepared as part of the corrective actions.In addition, we plan a software correction to detect any mismatch between the commanded error correction parameter flag in the command data and the commanded error correction parameter flag in the command data of the couch controller at motion start, output an error to the upper control, and prevent motion completion, and we intend to submit a correction/removal report under 21 cfr part 806 to prevent recurrence.
 
Additional Manufacturer Narrative
The event was initially known at the site, but issuance of our internal preliminary complaint report ("potential complaint") was delayed, so ra/qa became officially aware later.

Brand Name
PROBEAT-FR
Common Device Name
PROTON BEAM THERAPY SYSTEM
Manufacturer (Section D)
HITACHI,LTD.
226-44-141-1, wakashiba
kashiwa-shi, chiba 277-0 871
JA  277-0871
Manufacturer Contact
mikimoto takamatsu
226-44-141-1, wakashiba
kashiwa-shi, chiba 277-0-871
JA   277-0871
MDR Report Key24121790
Report Number1000162206-2026-00001
Device Sequence Number5987842
Product Code LHN
UDI-Device Identifier04560333350204
UDI-Public(01)04560333350204(11)240112
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown